Alert archive / Arkansas / Tornado Warnings in 1999

Tornado Warning 46, NWS Shreveport, LA

April 8, 1999Sevier County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 8, 1999, 9:36 PM CDT for Sevier County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 1999, 9:36 PM CDT (02:36 UTC)
Expired
Apr 8, 1999, 10:40 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:42 PM CDTThunderstorm Wind 60Horatio, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 090238 RRA
TORSHV
ARC133-090340-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT THU APR 8 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 1040 PM CDT

* AT 936 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO JUST WEST OF HORATIO.  THE THUNDERSTORM
  CONTAINING THIS TORNADO WAS MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HORATIO BY 940 PM CDT


TORNADOES ASSOCIATED WITH THIS TYPE OF THUNDERSTORM WILL USUALLY
OCCUR ON THE SOUTH TO EAST PART OF THE STORM. THIS IS A DANGEROUS
SITUATION. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG
BUILDING.

IV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:27 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 8, 8:27 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT THU APR 8 1999

DRY LINE CURRENTLY EXTENDS FROM NORTHWEST AR TO JUST EAST OF
DALLAS...DONT THINK IT WILL GO MUCH FARTHER TONIGHT BEFORE
MOVING BACK WEST AND SURGE EAST AGAIN TOMORROW AFTERNOON AND
EVENING AS NEXT SYSTEM LIFTS OUT...LOOKS LIKE IT MAY MOVE A BIT
FARTHER EAST ON FRIDAY. STORMS ARE TRYING TO FORM ALONG THE DRY LINE
FROM NORTHWEST AR TO DALLAS...BUT ARE HAVING A HARD TIME SOUTH OF
THE RED RIVER...EXCEPT FOR THE STORMS AROUND DALLAS (WHICH ARE NOW ON
THE DECLINE). WILL NEED TO RAISE MIN TEMPS IN SOME AREAS...SINCE DRY
LINE WILL NOT MOVE MUCH FARTHER EAST. WILL ALSO ADJUST SKY CONDITION
IN A FEW PLACES.

IV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:28 PM CDTSevere Thunderstorm WarningSHVSevier62 min
Apr 8, 10:11 PM CDTTornado WarningSHVLittle River64 min

Nearby

Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.